IDEAS home Printed from
   My bibliography  Save this article

The Azéma-Yor embedding in non-singular diffusions


  • Pedersen, J. L.
  • Peskir, G.


Let (Xt)t[greater-or-equal, slanted]0 be a non-singular (not necessarily recurrent) diffusion on starting at zero, and let [nu] be a probability measure on Necessary and sufficient conditions are established for [nu] to admit the existence of a stopping time [tau]* of (Xt) solving the Skorokhod embedding problem, i.e. X[tau]* has the law [nu]. Furthermore, an explicit construction of [tau]* is carried out which reduces to the Azéma-Yor construction (Séminaire de Probabilités XIII, Lecture Notes in Mathematics, Vol. 721, Springer, Berlin, p. 90) when the process is a recurrent diffusion. In addition, this [tau]* is characterized uniquely to be a pointwise smallest possible embedding that stochastically maximizes (minimizes) the maximum (minimum) process of (Xt) up to the time of stopping.

Suggested Citation

  • Pedersen, J. L. & Peskir, G., 2001. "The Azéma-Yor embedding in non-singular diffusions," Stochastic Processes and their Applications, Elsevier, vol. 96(2), pages 305-312, December.
  • Handle: RePEc:eee:spapps:v:96:y:2001:i:2:p:305-312

    Download full text from publisher

    File URL:
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to search for a different version of it.

    References listed on IDEAS

    1. Grandits, Peter & Falkner, Neil, 2000. "Embedding in Brownian motion with drift and the Azéma-Yor construction," Stochastic Processes and their Applications, Elsevier, vol. 85(2), pages 249-254, February.
    2. David G. Hobson, 1998. "Robust hedging of the lookback option," Finance and Stochastics, Springer, vol. 2(4), pages 329-347.
    Full references (including those not matched with items on IDEAS)


    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.

    Cited by:

    1. Cox, A. M. G. & Hobson, D. G., 2004. "An optimal Skorokhod embedding for diffusions," Stochastic Processes and their Applications, Elsevier, vol. 111(1), pages 17-39, May.
    2. Lim, Adrian P.C. & Yen, Ju-Yi & Yor, Marc, 2013. "Some examples of Skorokhod embeddings obtained from the Azéma–Yor algorithm," Stochastic Processes and their Applications, Elsevier, vol. 123(2), pages 329-346.
    3. Seel, Christian & Strack, Philipp, 2013. "Gambling in contests," Journal of Economic Theory, Elsevier, vol. 148(5), pages 2033-2048.


    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:spapps:v:96:y:2001:i:2:p:305-312. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu). General contact details of provider: .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.